Alert archive / South Dakota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 130, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 9, 2009, 5:55 AM CDT for 8 counties in South Dakota. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2009, 5:55 AM CDT (10:55 UTC)
- Expired
- Jul 9, 2009, 6:29 AM CDT
- In force
- 34 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
Counties Clay County, SD, Hanson County, SD, Hutchinson County, SD, Lincoln County, SD, McCook County, SD, Minnehaha County, SD, Turner County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 49 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 6:05 AM CDT | HAIL 1 | 2 Ne Bridgewater, SD | ONE INCH HAIL DAMAGED CROPS...RELAYED BY MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 3:41 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 091055
SVRFSD
SDC027-061-067-083-087-099-125-135-091145-
/O.NEW.KFSD.SV.W.0130.090709T1055Z-090709T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
555 AM CDT THU JUL 9 2009
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHWESTERN CLAY COUNTY IN SOUTHEAST SOUTH DAKOTA
EXTREME SOUTHEASTERN HANSON COUNTY IN SOUTHEAST SOUTH DAKOTA
EASTERN HUTCHINSON COUNTY IN SOUTHEAST SOUTH DAKOTA
NORTHWESTERN LINCOLN COUNTY IN SOUTHEAST SOUTH DAKOTA
MCCOOK COUNTY IN SOUTHEAST SOUTH DAKOTA
WESTERN MINNEHAHA COUNTY IN SOUTHEAST SOUTH DAKOTA
TURNER COUNTY IN SOUTHEAST SOUTH DAKOTA
NORTHEASTERN YANKTON COUNTY IN SOUTHEAST SOUTH DAKOTA
* UNTIL 645 AM CDT
* AT 550 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF SALEM TO
6 MILES SOUTH OF CLAYTON...AND WERE MOVING SOUTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MONTROSE...MENNO...DOLTON...CANISTOTA AROUND 605 AM CDT...
LAKE VERMILLION STATE RECREATION AREA...FREEMAN AROUND 610 AM
CDT...
MONROE...MARION...HUMBOLDT AROUND 615 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF LARGE DAMAGING HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
THURSDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.
&&
LAT...LON 4335 9776 4385 9737 4384 9703 4369 9668
4301 9717 4300 9733
TIME...MOT...LOC 1054Z 302DEG 30KT 4382 9722 4333 9764
$$
LIEBL4 follow-up statements
000
WWUS53 KFSD 091110
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
610 AM CDT THU JUL 9 2009
SDC061-091118-
/O.CAN.KFSD.SV.W.0130.000000T0000Z-090709T1145Z/
HANSON SD-
610 AM CDT THU JUL 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN HANSON
COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
THURSDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4335 9776 4369 9733 4370 9716 4369 9668
4301 9717 4300 9733
TIME...MOT...LOC 1108Z 302DEG 30KT 4365 9725 4327 9750
$$
SDC027-067-083-087-099-125-135-091145-
/O.CON.KFSD.SV.W.0130.000000T0000Z-090709T1145Z/
MINNEHAHA SD-MCCOOK SD-LINCOLN SD-TURNER SD-HUTCHINSON SD-YANKTON SD-
CLAY SD-
610 AM CDT THU JUL 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR EXTREME NORTHWESTERN CLAY...NORTHEASTERN YANKTON...EASTERN
HUTCHINSON...TURNER...NORTHWESTERN LINCOLN...SOUTHEASTERN MCCOOK AND
SOUTHWESTERN MINNEHAHA COUNTIES...
AT 606 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CANISTOTA TO MENNO...MOVING
SOUTHEAST AT 35 MPH. THE STRONGEST PORTION IN THIS LINE OF STORMS IS
NEAR DOLTON...MONROE...AND MARION AS OF 606 AM CDT.
SEVERE THUNDERSTORMS WILL BE NEAR...
LAKE VERMILLION STATE RECREATION AREA AROUND 615 AM CDT...
HUMBOLDT AROUND 620 AM CDT...
PARKER AROUND 630 AM CDT...
WALL LAKE AND MAYFIELD AROUND 635 AM CDT...
HURLEY AROUND 640 AM CDT...
VIBORG AND IRENE AROUND 645 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. THIS IS AN
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
THURSDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.
&&
LAT...LON 4335 9776 4369 9733 4370 9716 4369 9668
4301 9717 4300 9733
TIME...MOT...LOC 1108Z 302DEG 30KT 4365 9725 4327 9750
$$
LIEBL000
WWUS53 KFSD 091115
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
615 AM CDT THU JUL 9 2009
SDC027-067-083-087-099-125-135-091145-
/O.CON.KFSD.SV.W.0130.000000T0000Z-090709T1145Z/
MINNEHAHA SD-MCCOOK SD-LINCOLN SD-TURNER SD-HUTCHINSON SD-YANKTON SD-
CLAY SD-
615 AM CDT THU JUL 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR EXTREME NORTHWESTERN CLAY...NORTHEASTERN YANKTON...EASTERN
HUTCHINSON...TURNER...NORTHWESTERN LINCOLN...SOUTHEASTERN MCCOOK AND
SOUTHWESTERN MINNEHAHA COUNTIES...
AT 615 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MONROE TO
MENNO...MOVING SOUTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PARKER AROUND 625 AM CDT...
MAYFIELD AROUND 635 AM CDT...
CHANCELLOR AND HURLEY AROUND 640 AM CDT...
DAVIS...VIBORG AND IRENE AROUND 645 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
THURSDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.
&&
LAT...LON 4335 9776 4369 9733 4370 9716 4369 9668
4301 9717 4300 9733
TIME...MOT...LOC 1115Z 302DEG 30KT 4346 9722 4324 9748
$$
LIEBL000
WWUS53 KFSD 091116
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
616 AM CDT THU JUL 9 2009
SDC083-087-099-091126-
/O.CAN.KFSD.SV.W.0130.000000T0000Z-090709T1145Z/
MINNEHAHA SD-MCCOOK SD-LINCOLN SD-
616 AM CDT THU JUL 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LINCOLN...
SOUTHEASTERN MCCOOK AND SOUTHWESTERN MINNEHAHA COUNTIES IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
THURSDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4300 9733 4335 9776 4350 9758 4350 9692
4337 9692 4301 9717
TIME...MOT...LOC 1116Z 302DEG 30KT 4346 9721 4324 9747
$$
SDC027-067-125-135-091145-
/O.CON.KFSD.SV.W.0130.000000T0000Z-090709T1145Z/
TURNER SD-HUTCHINSON SD-YANKTON SD-CLAY SD-
616 AM CDT THU JUL 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR EXTREME NORTHWESTERN CLAY...NORTHEASTERN YANKTON...EASTERN
HUTCHINSON AND TURNER COUNTIES...
AT 616 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MONROE TO MENNO...MOVING
SOUTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PARKER AROUND 625 AM CDT...
MAYFIELD AROUND 635 AM CDT...
CHANCELLOR AND HURLEY AROUND 640 AM CDT...
DAVIS...VIBORG AND IRENE AROUND 645 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. THIS IS AN
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
THURSDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.
&&
LAT...LON 4300 9733 4335 9776 4350 9758 4350 9692
4337 9692 4301 9717
TIME...MOT...LOC 1116Z 302DEG 30KT 4346 9721 4324 9747
$$
LIEBL000
WWUS53 KFSD 091129
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
629 AM CDT THU JUL 9 2009
SDC027-067-125-135-091140-
/O.CAN.KFSD.SV.W.0130.000000T0000Z-090709T1145Z/
TURNER SD-HUTCHINSON SD-YANKTON SD-CLAY SD-
629 AM CDT THU JUL 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN CLAY...
NORTHEASTERN YANKTON...EASTERN HUTCHINSON AND TURNER COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
THURSDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4300 9733 4335 9776 4350 9758 4350 9692
4337 9692 4301 9717
TIME...MOT...LOC 1130Z 302DEG 30KT 4340 9708 4318 9734
$$
LIEBLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:15 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 9, 3:15 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 315 AM CDT THU JUL 9 2009 .DISCUSSION... THUNDERSTORMS TO CONTINUE TO PUSH ACROSS THE AREA EARLY THIS MORNING. THUNDERSTORMS CURRENTLY ALONG I29 ASSOCIATED WITH AN ELEVATED WARM FRONT ARE MOVING INTO SLIGHTLY MORE STABLE AIR...SUCH THAT A GENERAL WEAKENING WILL CONTINUE. SEVERE THREAT WITH THESE STORMS IS MINIMAL. BETTER CHANCE FOR SEVERE THUNDERSTORMS WITH THOSE THAT ARE CURRENTLY TIED TO THE COLD FRONT IN CENTRAL SD. IF STORMS BECOME REMOVED FROM THE BNDRY...SEVERE THREAT WILL DIMINISH SIGNIFICANTLY...OTHERWISE 60 MPH WINDS AND QUARTER SIZE HAIL ARE LIKELY INTO THE JAMES VALLEY. ANOTHER ROUND OF SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING. SFC FRONT TO CHECK UP ACROSS SE SD THIS MORNING AND REMAIN NEARLY STATIONARY THIS AFTERNOON. PROVIDED STORMS DO NOT BACK BUILD DOWN THE FRONT THROUGHOUT THE DAY...AND STRATUS CLEARS SOME IN THE AFTERNOON...THUNDERSTORMS SHOULD POP NEAR THE SFC BNDRY LATE IN THE DAY. MAIN CHANCES FOR THUNDERSTORMS WILL BE ALONG AND E OF A LINE FROM BROOKINGS TO YANKTON. INITIAL DEVELOPMENT OF CONVECTION POINTS TO DISCRETE SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND TORNADOES. ML CAPES OF AROUND 2500 J/KG AND 0-6 KM SHEAR OF 50KTS SUPPORTS ROTATING UPDRAFTS...AND IS THERE IS ENOUGH LOW LEVEL SHEAR...ESPECIALLY NEAR THE BNDRY THAT TORNADOES ARE A POSSIBILITY. WILL ALSO HAVE TO WATCH THE POTENTIAL FOR FLOODING...MAINLY OVER FAR SE SD AND NW IA...WHERE RECENT RAINS HAVE SATURATED THE SOIL. THIS IS ALSO THE MOST FAVORABLE AREA FOR HEAVY RAINS THIS EVENING WITH PRECIPITABLE WATER 1.5-2 INCHES. PLUS COULD SEE CONTINUED REDEVELOPMENT OF THUNDERSTORMS ALONG THE 850 THERMAL GRADIENT LATE INTO THE EVENING...AND POTENTIALLY THROUGH THE NIGHT. NO FLASH FLOOD WATCH TO BE ISSUED AT THIS TIME...BUT MAY BE SOMETHING FOR LATER SHIFTS TO CONSIDER. INCREASED POPS FOR LATE THU TONIGHT INTO FRI AS THERE COULD BE ANOTHER ROUND OF THUNDERSTORMS DEVELOP ALONG THE MIDLEVEL BNDRY AS TROPICAL ENERGY RIDES OVER THE BNDRY. MAIN CHANCES APPEAR TO BE ALONG AND SOUTH OF I90. CHANCES FOR PRECIPITATION SHOULD END FROM W TO E FRI INTO FRI EVENING AS HIGH PRESSURE BUILDS INTO THE AREA AND A COLD FRONT DRIVES S INTO SRN NE AND IA. DRY THROUGH THE && .AVIATION... SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA EARLY THIS MORNING...BUT COVERAGE TO DECREASE AND MAINLY BE CONFINED TO SW MN LATER THIS MORNING. A COLD FRONT OVER CNTRL SD EARLY THIS MORNING TO BECOME STATIONARY OVER ERN SD LATE THIS MORNING. MORE THUNDERSTORMS MAY DEVELOP ALONG THE STATIONARY FRONT THIS AFTERNOON...AND MOVE INTO NW THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. && 97
Hazardous weather outlook, Jul 9, 4:20 AM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 420 AM CDT THU JUL 09 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 420 AM CDT THU JUL 09 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... AFTER MORNING THUNDERSTORMS...SOME OF WHICH MAY PRODUCE QUARTER SIZED HAIL AND 60 MPH WINDS...ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP LATE THIS AFTERNOON ALONG A FRONTAL BOUNDARY STRETCHED ACROSS SOUTHEAST SOUTH DAKOTA. THE MAIN CHANCE FOR THUNDERSTORMS WILL BE ALONG AND EAST OF A LINE FROM BROOKINGS TO YANKTON. SOME OF THESE THUNDERSTORMS MAY BE SEVERE PRODUCING HAIL TO THE SIZE OF GOLF BALLS...70 MPH WINDS...AND POSSIBLY TORNADOES. STORMS ARE EXPECTED TO MOVE INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA IN THE EVENING. FLOODING... THUNDERSTORMS WHICH ARE EXPECTED TO MOVE ACROSS THE AREA THIS EVENING...WILL PRODUCE HEAVY RAIN...AND MAY PRODUCE LOCALIZED FLASH FLOODING...ESPECIALLY IN LOCATIONS WHICH RECEIVED HEAVY RAINS THE LAST FEW DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY ACROSS MUCH OF THE AREA...ALTHOUGH THE BEST CHANCE WILL BE ALONG AND SOUTH OF INTERSTATE 90. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...HOWEVER LOCALLY HEAVY RAIN AND SMALL HAIL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 97
In the hours before
Local storm report, Jul 9, 5:07 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
507 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 AM HAIL MOUNT VERNON 43.71N 98.26W
07/09/2009 E1.75 INCH DAVISON SD TRAINED SPOTTER
&&
PSLocal storm report, Jul 9, 5:09 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
509 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 AM TSTM WND GST MITCHELL 43.73N 98.03W
07/09/2009 E75 MPH DAVISON SD ASOS
&&
PSLocal storm report, Jul 9, 5:12 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
512 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM HAIL MOUNT VERNON 43.71N 98.26W
07/09/2009 E2.50 INCH DAVISON SD TRAINED SPOTTER
&&
PSLocal storm report, Jul 9, 5:26 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
526 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM HAIL MITCHELL 43.73N 98.03W
07/09/2009 E1.00 INCH DAVISON SD TRAINED SPOTTER
0515 AM TSTM WND GST MITCHELL 43.73N 98.03W
07/09/2009 E60 MPH DAVISON SD TRAINED SPOTTER
&&
PSLocal storm report, Jul 9, 5:35 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
535 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HAIL MITCHELL 43.73N 98.03W
07/09/2009 E1.75 INCH DAVISON SD TRAINED SPOTTER
0530 AM TSTM WND GST MITCHELL 43.73N 98.03W
07/09/2009 E70 MPH DAVISON SD TRAINED SPOTTER
&&
PSLocal storm report, Jul 9, 5:48 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
548 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 AM HAIL PARKSTON 43.39N 97.99W
07/09/2009 E1.00 INCH HUTCHINSON SD TRAINED SPOTTER
&&
PSThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 10:47 PM CDT | Severe Thunderstorm Warning | FSD | Brule | 43 min |
| Jul 9, 1:37 AM CDT | Severe Thunderstorm Warning | FSD | Hanson, McCook | 38 min |
| Jul 9, 2:12 AM CDT | Severe Thunderstorm Warning | FSD | Hutchinson, McCook, Minnehaha, Turner | 48 min |
| Jul 9, 2:46 AM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 33 min |
| Jul 9, 3:10 AM CDT | Severe Thunderstorm Warning | FSD | Beadle | 65 min |
| Jul 9, 3:52 AM CDT | Severe Thunderstorm Warning | FSD | Jerauld | 38 min |
| Jul 9, 4:13 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Jerauld | 32 min |
| Jul 9, 4:29 AM CDT | Severe Thunderstorm Warning | FSD | Jerauld | 31 min |
| Jul 9, 4:35 AM CDT | Severe Thunderstorm Warning | FSD | Aurora | 40 min |
| Jul 9, 4:45 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison, Hanson, Sanborn | 45 min |
| Jul 9, 5:02 AM CDT | Severe Thunderstorm Warning | FSD | Hanson, Hutchinson, Miner, Sanborn | 43 min |
| Jul 9, 5:10 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Charles Mix, Douglas, Hutchinson | 35 min |
| Jul 9, 5:22 AM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson, Hutchinson, Lake, McCook, Miner | 38 min |
| Jul 9, 5:26 AM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson | 34 min |
| Jul 9, 5:43 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Douglas, Hutchinson, Yankton | 47 min |
| Jul 9, 6:23 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Hutchinson, Yankton | 52 min |
| Jul 9, 7:12 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Yankton | 33 min |
| Jul 9, 7:25 AM CDT | Severe Thunderstorm Warning | FSD | Clay | 35 min |
| Jul 9, 8:03 AM CDT | Severe Thunderstorm Warning | FSD | Union | 42 min |
| Jul 9, 8:29 AM CDT | Severe Thunderstorm Warning | FSD | Union | 61 min |
| Jul 9, 10:50 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Turner, Union | 25 min |
| Jul 9, 11:14 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Union | 31 min |
| Jul 9, 12:07 PM CDT | Flash Flood Watch | FSD | Bon Homme, Brookings, Clay, Hutchinson, Lake, Lincoln and 6 more | 21 hr |
| Jul 9, 2:02 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Union | 28 min |
| Jul 9, 2:28 PM CDT | Flash Flood Warning | FSD | Clay, Union, Yankton | 93 min |
| Jul 9, 2:28 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union, Yankton | 32 min |
| Jul 9, 2:48 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 27 min |
| Jul 9, 3:15 PM CDT | Severe Thunderstorm Warning | FSD | Union | 30 min |
| Jul 9, 3:24 PM CDT | Flash Flood Warning | FSD | Union | 85 min |
| Jul 9, 6:48 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 42 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.